MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.9MM BC ACHILLES PARS/ AMSS CC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 04/03/2025, it was reported by a sales representative via (b)(6) that an ar-9929bc-cp 3.9mm bc achilles pars/ amss cc had the 2.6 cannulated drill break off in the patient.The case was completed, but the broken piece was not retrieved from the patient and was left in the patient.This was discovered during an achilles repair procedure on (b)(6) 2025.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information was received on 04/22/2025: the fluted portion of the 2.6-cannulated drill bit crumbled in the patient during insertion.No revision surgery is needed, and medical intervention was performed to remove the drill bit fragments.The patient did not experience a reduction in quality of life due to this.The case was completed with the solid 2.6 drill bit.There was no case delay or added anesthesia reported, and no negative effects on or after the surgery were reported.
 
Event or Problem Description
Additional information was received on 05/22/2025: minimal achilles debridement was performed, and a rongeur was used for extraction.No additional incisions were necessary.The case was completed using solid drill bit drilling, with no changes to the surgical technique.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause for the reported failure can be attributed to user error, including improper bone preparation and misalignment of the insertion.The complaint allegation was not confirmed as the device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
3.9MM BC ACHILLES PARS/ AMSS CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21874874
Report Number1220246-2025-01603
Device Sequence Number12737559
Product Code HWC
UDI-Device Identifier00888867389564
UDI-Public(01)00888867389564(11)250102(17)281031(10)15367395
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.9MM BC ACHILLES PARS/ AMSS CC
Device Catalogue NumberAR-9929BC-CP
Device Lot Number15367395
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/22/2025
Not provided
09/25/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/20/2025
06/16/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown